News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Endocrinology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Endocrinology Answers List

Forum Name: Endocrinology Topics

Question: Hyperthyroid: what should be done?


 b334455 - Sun Mar 29, 2009 4:03 pm

I have had a noticeable hyperthyroid for the past 2 (roughly) years.

I also have:

Insomnia
Tiredness
Irritability
Nervousness

not gaining much weight even though I eat unhealthily often
Heat sensitivity - if I am in a small shop with lots of people, I start to feel hot and dizzy
Increased perspiration
Warm skin

Itchy skin not too sure if it's anything to do with it, but I have a scratch now and then, but I think that one is normal
Greasy hair - a lot of dandruff
Muscular weakness did have this but have been working out to put it right
Eye changes I think this is related to staring at the tv too long (blackouts)
Rapid heart beat only noticed it while racing my friend for 30 mins on gym bikes - i had about double his heartbeat (but he does ride a lot)
Shaky hands - not much but I have noticed it now and then
Tiredness

I just wanted to know what would be the best thing to do next, obviously it's gonna be based somewhat on what my doctor says, but I just wanted an idea.

I also wanted to know when the best time to get the treatment would be, because as much as I want rid of it, I don't really want it to be noticeable for everybody else (e.g. do it over the holidays).

I have about 5 days left till a 2 week holiday.

Thanks in advance.
 John Kenyon, CNA - Sat Apr 04, 2009 12:11 am

User avatar Hello --

Almost every symptom you've listed would be consistent with hyperthyroidism. Your doctor will determine how best to proceed, but most often the thyroid is simply killed off with radiation, which leaves nothing for anyone to notice. You simply have to be followed for a while and take thyroid replacement therapy (as a rule) to compensate for the lack of natural thyroxine. Once the levels have been stabilized you'll just have (again, most likely) to take the medication once a day and be checked every six months or so to be sure your levels are correct. Otherwise there's really not to much to worry about as a rule. You'll likely notice a lot of changes, mostly improvements, as many of your symptoms disappear (a very few you mentioned could possibly be unrelated, but most fit the profile). I don't think this should be too complicated, so I hope this helps answer your question. If not, by all means feel free to follow up with us here. Keep us updated, also, on how this all goes. Good luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here